Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 64, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 21, 2004, 4:45 PM CDT for Cleveland County, Dallas County, Lincoln County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2004, 4:45 PM CDT (21:45 UTC)
- Expired
- Jun 21, 2004, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Cleveland County, AR, Dallas County, AR, Lincoln County, AR
The radar
The Little Rock radar (KLZK), 98 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 212150 FFWLIT ARC025-039-079-220045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 445 PM CDT MON JUN 21 2004 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... CLEVELAND COUNTY IN SOUTHEAST ARKANSAS LINCOLN COUNTY IN SOUTHEAST ARKANSAS DALLAS COUNTY IN SOUTHWEST ARKANSAS * UNTIL 745 PM CDT * AT 440 PM CDT...DOPPLER WEATHER RADAR SHOWED THUNDERSTORMS DEVELOPING OVER THE SAME AREAS OF CLEVELAND...DALLAS AND LINCOLN COUNTIES. THIS WOULD INCLUDE OUACHITA...TO FORDYCE... KINGSLAND AND CORNERVILLE. THE RADAR WAS INDICATING THAT 1 TO 2 INCHES OF RAIN HAD ALREADY FALLEN IN SOME AREAS. WITH ADDITIONAL HEAVY RAINFALL...FLASH FLOODING IS LIKELY TO OCCUR. && DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A VEHICLE DOWNSTREAM. LAT...LON 3406 9157 3380 9156 3384 9287 3406 9288 $$ 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 3:25 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 21, 3:25 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 325 PM CDT MON JUN 21 2004 .SHORT TERM...TONIGHT THROUGH THURSDAY MODELS ARE IN GOOD AGREEMENT DEVELOPING ANOTHER MCS OVERNIGHT TONIGHT ACROSS OKLAHOMA. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS MUCH OF NORTH AND CENTRAL ARKANSAS. ALSO A COLD FRONT WILL MOVE OUT OF THE PLAINS TONIGHT. THE MCS WILL TRAVEL ALONG THE COLD FRONT AND PRODUCE HEAVY RAINS. LATEST PW VALUE AT LZK IS 1.60 INCHES. EXPECT 2 TO 3 INCH RAINFALL AMOUNTS IN SOME AREAS OF NORTH AND CENTRAL ARKANSAS DURING THE EARLY MORNING HOURS. HAVE ISSUED A FLASH FLOOD WATCH FOR MIDNIGHT TO 7 AM FOR THE NORTHERN TWO THIRDS OF THE CWFA. CHANCES OF SHOWERS AND THUNDERSTORMS WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST TUESDAY NIGHT INTO WEDNESDAY MORNING. THE FRONT WILL MOVE INTO SOUTHEAST ARKANSAS WEDNESDAY MORNING. COOLER AND DRIER AIR IS EXPECTED TO MOVE IN BEHIND THE FRONT. THURSDAY WILL BE DRY WITH HIGH PRESSURE OVER THE AREA. && .LONG TERM...THURSDAY NIGHT THROUGH MONDAY SURFACE MOISTURE WILL BE RETURNING TO THE STATE ON THE BACK SIDE OF RIDGE AS LOW GATHERS STRENGTH IN OKLAHOMA. A COLD FRONT WILL PUSH SOUTHEAST AT THE SAME TIME WITH BOTH FEATURES MEETING IN THE MIDDLE OF THE STATE FRIDAY AFTERNOON. WEAK...COLD FRONT WILL PUSH THE STATE AS LOW MOVES NORTHEAST QUICKLY. HIGH HUMIDITY AND RAIN CHANCES WILL LINGER OVER THE SOUTHEAST HALF OF ARKANSAS SUNDAY THROUGH MONDAY MORNING. DRY AFTERWARDS. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 72 82 61 85 / 70 70 40 10 HARRISON AR 65 75 56 79 / 80 70 30 0 HOT SPRINGS AR 73 82 61 85 / 70 70 40 10 PINE BLUFF AR 72 83 62 86 / 60 60 40 20 MOUNTAIN HOME AR 66 76 58 79 / 80 70 30 0 MONTICELLO AR 72 83 63 87 / 40 50 40 30 SEARCY AR 71 82 61 84 / 80 80 40 10 MOUNT IDA AR 73 81 60 85 / 70 80 40 10 RUSSELLVILLE AR 70 80 60 84 / 80 80 30 10 && .LZK WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM MIDNIGHT CDT TUESDAY UNTIL 700 AM CDT TUESDAY FOR ZONES ARZ003>007... ARZ012>016...ARZ021>025...ARZ030>034...ARZ037>047...ARZ0 52...ARZ054>057. && 51/32
Hazardous weather outlook, Jun 21, 11:29 AM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1129 AM CDT MON JUN 21 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1129 AM CDT MON JUN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTH AND CENTRAL ARKANSAS WILL CONTINUE TO WEAKEN AS THEY MOVE EAST THIS AFTERNOON. THEREFORE SHOWERS AND THUNDERSTORMS WILL BE MOST LIKELY IN THE NORTH. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED IN THE CENTRAL AND SOUTH AREAS. HOWEVER...OUTFLOW BOUNDARIES WILL REMAIN IN PLACE OVER ARKANSAS...AND WHEN COMBINED WITH AFTERNOON HEATING...NEW THUNDERSTORMS WILL DEVELOP...MAINLY IN NORTHERN AND CENTRAL SECTIONS OF THE STATE. A COLD FRONT WILL MOVE SOUTH FROM MISSOURI TONIGHT...AND INTERACT WITH ANOTHER THUNDERSTORM COMPLEX LOCATED OVER EASTERN OKLAHOMA. AS THESE FEATURES MOVE OVER ARKANSAS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP. MUCH OF THE STATE OF ARKANSAS IS UNDER A SLIGHT RISK OF SEVERE STORMS...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. ALSO...WITH A NEARLY TROPICAL AIRMASS IN PLACE...MOISTURE LEVELS WILL BE HIGH. AREAS OF HEAVY RAINFALL CAN BE EXPECTED...WITH TWO INCHES POSSIBLE IN ISOLATED LOCATIONS. AVERAGE RAINFALL AMOUNTS WILL BE IN THE ONE TO TWO INCH RANGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAINFALL FROM THE AFOREMENTIONED LARGE COMPLEX OF THUNDERSTORMS WILL BE ONGOING TUESDAY MORNING. MUCH OF THE SOUTHEASTERN HALF OF THE STATE WILL BE UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN CONCERNS. AS THE COLD FRONT PROGRESSES SOUTH THROUGH THE STATE...RAINFALL WILL TAPER OFF. DRIER AIR WILL FOLLOW THE FRONT WEDNESDAY...ALLOWING FOR COOLER TEMPERATURES. TRANQUIL WEATHER WILL CONTINUE THURSDAY...BEFORE THE NEXT SYSTEM MOVES EAST FROM OKLAHOMA FOR THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. 51
In the hours before
Local storm report, Jun 21, 4:15 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
415 PM CDT MON JUN 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 2 S BAUXITE 34.53N 92.53W
06/21/2004 1.00 INCH SALINE AR LAW ENFORCEMENT
0320 PM HAIL 1 N ICO 34.46N 92.35W
06/21/2004 1.75 INCH GRANT AR PUBLIC
&&
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:09 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 46 min |
| Jun 21, 2:19 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 46 min |
| Jun 21, 3:08 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Saline | 32 min |
| Jun 21, 3:26 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 59 min |
| Jun 21, 3:31 PM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 39 min |
| Jun 21, 4:21 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Lincoln | 49 min |
| Jun 21, 4:55 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 40 min |
| Jun 21, 5:46 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun | 49 min |
| Jun 21, 5:47 PM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew | 48 min |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.